Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Apr 4, 2015, 2:36 AM MDT for Fremont County, Natrona County, Wyoming. It took effect at Apr 4, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2015, 2:36 AM MDT (08:36 UTC)
- In effect from
- Apr 4, 2015, 12:00 PM MDT
- Expired
- Apr 4, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 62 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3291 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS85 KRIW 040836 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 236 AM MDT SAT APR 4 2015 ...GUSTY WINDS..COMBINED WITH LOW RELATIVE HUMIDITY...WILL RESULT IN ANOTHER WEEKEND OF EXTREME FIRE WEATHER DANGER... ..A RIDGE OF HIGH PRESSURE WILL FLATTEN TODAY. THIS WILL BRING GUSTY AND DRY SOUTHWEST FLOW FOR THIS AFTERNOON...AND WILL PROVIDE CONDITIONS FOR EXTREME FIRE WEATHER DANGER ACROSS THE WIND RIVER BASIN AND THE LOWER ELEVATIONS OF NATRONA COUNTY. WYZ280-283-042200- /O.UPG.KRIW.FW.A.0002.150404T1800Z-150405T0200Z/ /O.NEW.KRIW.FW.W.0006.150404T1800Z-150405T0200Z/ NATRONA COUNTY/CASPER BLM-UPPER WIND RIVER BASIN/WIND RIVER BASIN- 236 AM MDT SAT APR 4 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 283. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...RESIDENTS IN THESE AREAS ARE ADVISED NOT TO CONDUCT ANY AGRICULTURAL BURNING TODAY. FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
310 WWUS85 KRIW 042220 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 420 PM MDT SAT APR 4 2015 ...GUSTY WINDS..COMBINED WITH LOW RELATIVE HUMIDITY...WILL RESULT IN ANOTHER WEEKEND OF EXTREME FIRE WEATHER DANGER... ..A RIDGE OF HIGH PRESSURE HAS FLATTENED TODAY. THIS HAS RESULTED IN GUSTY AND DRY SOUTHWEST FLOW FOR THIS AFTERNOON...AND WILL PROVIDE CONDITIONS FOR EXTREME FIRE WEATHER DANGER ACROSS THE WIND RIVER BASIN AND THE LOWER ELEVATIONS OF NATRONA COUNTY THROUGH EARLY THIS EVENING. WYZ280-283-050200- /O.CON.KRIW.FW.W.0006.000000T0000Z-150405T0200Z/ NATRONA COUNTY/CASPER BLM-UPPER WIND RIVER BASIN/WIND RIVER BASIN- 420 PM MDT SAT APR 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 283... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 283. * WINDS...WEST AROUND 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...RESIDENTS IN THESE AREAS ARE ADVISED NOT TO CONDUCT ANY AGRICULTURAL BURNING TODAY. FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
519 WWUS85 KRIW 050148 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 748 PM MDT SAT APR 4 2015 WYZ280-283-050300- /O.EXP.KRIW.FW.W.0006.000000T0000Z-150405T0200Z/ NATRONA COUNTY/CASPER BLM-UPPER WIND RIVER BASIN/WIND RIVER BASIN- 748 PM MDT SAT APR 4 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 283... WIND SPEEDS ARE DECREASING AND THE HUMIDITY IS RISING NOW THAT THE TEMPERATURES ARE COOLING. RED FLAG CONDITIONS WILL END AT 8 PM MDT. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Apr 3, 11:04 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 3, 11:04 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1104 PM MDT FRI APR 3 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY MAINLY CLEAR SKIES...WITH ONLY A FEW FAIR WEATHER CU WILL PREVAIL ACROSS THE REGION THE REMAINDER OF THE AFTERNOON AND EVENING. THE QUESTION MANY ASTRONOMY BUFFS WILL BE ASKING FOR TONIGHT...WILL IT BE CLEAR FOR THE THIRD SERIES OF THE FOUR BLOODMOON LUNAR ECLIPSES. CONCERNS STILL REMAIN FOR CLOUD COVER. MODELS STILL HINT TOWARDS SOME HIGH LEVEL MOISTURE MOVING INTO THE AREA LATE TONIGHT THAT COULD OBSCURE VIEWING A BIT. HAD TO PLACE IN PARTLY CLOUDY SKIES FOR SOME LOCATIONS...MAINLY FOR AREAS WEST OF THE DIVIDE WITH LESS CLOUDS AS YOU MOVE EASTWARD. SO AREAS LIKE BUFFALO AND CASPER WILL LIKELY HAVE THE BEST CONDITIONS...WITH SOME HIGH CLOUDS STARTING TO ENTER THE WIND RIVER AND BIGHORN BASIN SATURDAY MORNING...AND MOSTLY CLEAR CONDITIONS EXPECTED ACROSS SOUTHERN PORTIONS SUCH AS ROCK SPRINGS. IT STILL LOOKS TO BE CHILLY FOR SKY GAZERS WHAT INTEND TO WATCH THE 6 AM PEAK...WITH TEMPS IN THE TEENS AND 20S. SATURDAY POSED TWO FORECASTING DECISIONS TO MAKE. THE FIRST IS HOW ELEVATED THE FIRE DANGER WILL BE...AND PRECIPITATION CHANCES FOR THE NORTHWEST. TODAYS RIDGE FLATTENS SATURDAY...BRINGING INCREASED...AND DRY...SOUTHWESTERLY FLOW. WIND GUSTS OF 25 TO 35 MPH WILL BE FOUND ACROSS MUCH OF THE STATE. CHALLENGE IS DECIDING HOW LOW RH VALUES WILL DIP. MANY LOW ELEVATION AREAS ACROSS CENTRAL AND NORTHERN WYOMING HAVE CRITICAL FUELS. DEW POINT VALUES LOOK TO BE IN THE LOW TEENS. MAIN CHALLENGE IS HOW HIGH TEMPS WILL GET SATURDAY...ESPECIALLY WITH THE INCREASING MID TO HIGH CLOUDS EXPECTED. CURRENT FEELING IS FIRE ZONES 283 AND 280 HAVE THE BEST CHANCE OF SEEING EXTREME FIRE BEHAVIOR WEATHER...HENCE THE FIRE WEATHER WATCH. FIRE WEATHER ZONES ACROSS THE BIGHORN BASIN AND JOHNSON COUNTY WILL HAVE THE WINDS...BUT WITH INCREASED CLOUD COVER...CURRENTLY APPEAR TO LACK LOW ENOUGH RH TO BE INCLUDED IN THE CURRENT FIRE WEATHER WATCH. DESPITE NOT QUITE MAKING FIRE WX WATCH CRITERIA...LOWER ELEVATIONS IN THE NORTH...AND SOUTH WILL STILL SEE ELEVATED FIRE WEATHER CONDITIONS SATURDAY AFTERNOON. THE SECOND FORECASTING DECISION AS MENTIONED WAS PRECIP CHANCES. WEAK DISTURBANCE CLIPS NW WYOMING SATURDAY AFTERNOON...WITH SOME INCREASE PACIFIC MOISTURE. CAPE VALUES AROUND 200 J ARENT OVERLY IMPRESSIVE...BUT COMBINED WITH 40 TO 50 KNOT 0-6KM SHEAR...ENOUGH INSTABILITY AND SHEAR COULD PRODUCE AN ISOLATED THUNDERSTORM ACROSS THE NW SATURDAY AFTERNOON. ONLY OTHER FORECASTING DECISION WAS HIGH TEMPS...WHICH WERE LOWERED ONLY SLIGHTLY TO ACCOUNT FOR INCREASED CLOUD COVER FOR SOME AREAS. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY SHORTWAVE PASSING TO THE NORTH SATURDAY NIGHT STILL LOOKS LIKE IT WILL PUSH A COLD FRONT SOUTH INTO CENTRAL WYO OVERNIGHT WHICH WILL BE SLOW TO RETREAT SUNDAY. COOLER TEMPS AND HIGHER RH WILL BE THE MAIN EFFECT IN THE LOWER ELEVATIONS. IN THE NW...AN APPROACHING SHORTWAVE AND DUAL JET STRUCTURE MAY PROVIDE BOTH UPPER SUPPORT... MID LEVEL QG FORCING AND SOME ISENTROPIC UPGLIDE TO GET SNOW GOING IN THE NW WHICH MAY MIX WITH OR CHANGE TO RAIN SUNDAY AFTERNOON IN THE LOWEST ELEVATIONS. PLENTY OF WIND AND LOWER RH WILL CONTINUE IN THE SOUTH AND SOUTHWEST ALONG WITH WARMER TEMPS. ON MONDAY...ANOTHER JET APPROACHES WITH A COLD FRONT SETTING UP THE FAR WEST FOR MORE WIDESPREAD PCPN THAT IS NOT CONFINED TO JUST THE NWRN CORNER. WITH COLDER AIR FILTERING IN ALSO...IT WILL BE MOSTLY SNOW IN ALL OF THE FAR WEST. PLENTY OF WIND EAST OF THE DIVIDE AHEAD OF AND WITH FRONTAL PASSAGE MONDAY. RIDGING TUESDAY AHEAD OF OUR MIDWEEK STORM SYSTEM. MODELS ARE TRENDING SLOWER WITH THE GFS THE SLOWEST AND MOST AGGRESSIVE WITH A MULTI-DAY STORM ACROSS MUCH OF THE AREA...ESPECIALLY EAST OF THE DIVIDE WHERE IT INDICATES A MAJOR SNOWSTORM POSSIBLE. THE NEW ECMWF IS SLOWER INITIALLY BUT ALSO MORE DISORGANIZED WITH THE UPPER SYSTEM BEFORE PULLING IT RAPIDLY INTO THE PLAINS THURSDAY NIGHT AND FRIDAY WHILE THE GFS IS STILL WRAPPING IT UP JUST TO OUR S AND SE. ODDS OF PCPN WITH A COLD RAIN CHANGING TO SNOW IS STILL FAIRLY HIGH WEDNESDAY INTO AT LEAST PART OF THURSDAY BUT WILL NOT BUYING INTO THE 3 DAY STORM SCENARIO THAT THE GFS IS SHOWING ATTM. WE COULD CERTAINLY USE THE PCPN BUT I'LL NEED TO SEE MORE CONSISTENCY AND A BETTER LOOKING EVOLUTION TO BUY INTO THE GFS MAJOR STORM IDEA RIGHT NOW. WILL WATCH IT CLOSELY OVER THE WEEKEND AND TRY TO NARROW DOWN THE POSSIBILITIES. SO A GOOD CHANCE OF PCPN WED/THU WITH IMPROVEMENT FRI. CERTAINLY MUCH COLDER MIDWEEK. BACKTRACKING TO THE H5 HEMISPHERIC ANALYSIS...ONE CAN SEE THE SYSTEM COMING OFF THE ASIAN CONTINENT AND EVENTUALLY BEING THE ONE THAT PUMPS UP THE ERN PACIFIC RIDGE WHICH HELPS OUR CURRENT GULF OF ALASKA LOW DIG SWD ALONG THE COAST AND EVENTUALLY INLAND. WHETHER IT EVOLVES INTO A NEAR CLASSIC CIRCULATION THAT SLOWS IF NOT STALLS TO OUR S AND SE IS MUCH MORE UNCERTAIN. AS OF NOW ITS MAINLY THE GFS SHOWING THIS. THE GEM BEYOND 144HRS SHOWS IT LIFTING NEWD RIGHT ON TOP OF US. NOT VERY CONDUCIVE TO AN EXTENDED STORM. MORE TO COME ON THIS MIDWEEK SYSTEM OVER THE WEEKEND! && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. HOWEVER...LOW LEVEL WIND SHEAR WILL BE POSSIBLE VCNTY KCOD AND KCPR THROUGH 15Z. THEN...WEST TO SOUTHWEST WINDS WILL RETURN BY THIS AFTERNOON AREA WIDE...WITH GUSTS BETWEEN 25 AND 35 KNOTS POSSIBLE. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL AT MOST TERMINALS WEST OF THE DIVIDE THROUGH THE FORECAST PERIOD. HOWEVER...CLOUDS WILL INCREASE ACROSS THE WESTERN MOUNTAINS BY 17Z...WITH VCSH AND NEAR MVFR CIGS AT TIMES NEAR AND NORTH OF KJAC BY 17Z. WINDS WILL ALSO INCREASE ACROSS WESTERN WYOMING FROM LATE MORNING...LASTING THROUGH THE AFTERNOON...WITH GUSTS UP TO 25 KTS POSSIBLE. && .FIRE WEATHER... FIRE WEATHER WATCH ISSUED FOR PORTIONS OF FREMONT AND NATRONA COUNTY FOR SATURDAY AFTERNOON AND EVENING. MORE DRY CONDITIONS ARE EXPECTED FOR TOMORROW...AS A FLATTENING RIDGE INCREASES DRY SOUTHWESTERLY FLOW. DANGEROUS FIRE CONDITIONS WILL BE PRESENT FOR MOST LOWER ELEVATION AREAS SUNDAY....ESPECIALLY ACROSS THE LOWER ELEVATIONS OF NATRONA AND FREMONT COUNTY. CONDITIONS WILL IMPROVE SLIGHTLY ACROSS NORTHERN WYOMING SUNDAY...HOWEVER WILL REMAIN DRY...WITH GUSTY WINDS...FOR SOUTHERN INTO CENTRAL PORTIONS. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING WYZ280-283. && SHORT TERM...ANGLIN LONG TERM...SKRBAC AVIATION...BRAUN FIRE WEATHER...ANGLIN
Hazardous weather outlook, Apr 3, 2:50 PM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT FRI APR 3 2015 WYZ001>020-022>030-041200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 250 PM MDT FRI APR 3 2015 ...FIRE WEATHER WATCH IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR PORTIONS OF FREMONT AND NATRONA COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH MONDAY...DRY AND WINDY CONDITIONS COULD POTENTIALLY INCREASE FIRE DANGER ACROSS THE SOUTH AND PORTIONS OF CENTRAL WYOMING. WEDNESDAY THROUGH THURSDAY...A CHANGE TO COLDER AND UNSETTLED WEATHER IS TAKING SHAPE FOR MIDWEEK. THE DETAILS ARE STILL UNCERTAIN BUT IT APPEARS THAT MANY AREAS EAST OF THE DIVIDE WILL BE IMPACTED BY PRECIPITATION SPREADING FROM THE MOUNTAINS WEDNESDAY ONTO THE LOWER ELEVATIONS LATER WEDNESDAY THROUGH THURSDAY. SNOW LEVELS WILL GRADUALLY LOWER TO MOST OF THE LOWER ELEVATIONS WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.